Alert archive / North Carolina / Tornado Warnings in 2022

Tornado Warning 8, NWS Wakefield, VA

May 6, 2022Bertie County, Chowan County, North Carolina

NWS Wakefield, VA issued this tornado warning at May 6, 2022, 4:36 PM EDT for Bertie County, Chowan County, North Carolina. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 6, 2022, 4:36 PM EDT (20:36 UTC)
Expired
May 6, 2022, 5:00 PM EDT
In force
24 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Bertie County, NC, Chowan County, NC

The radar

The Norfolk radar (KAKQ), 109 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 6, 2:32 PM EDTTornado WatchSPC9 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 8.6 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2022-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 91 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2022-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
91 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
606 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

776 
WFUS51 KAKQ 062036
TORAKQ
NCC015-041-062100-
/O.NEW.KAKQ.TO.W.0008.220506T2036Z-220506T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wakefield VA
436 PM EDT Fri May 6 2022

The National Weather Service in Wakefield has issued a

* Tornado Warning for...
  East central Bertie County in northeastern North Carolina...
  Southwestern Chowan County in northeastern North Carolina...

* Until 500 PM EDT.
    
* At 436 PM EDT, a severe thunderstorm capable of producing a tornado
  was located near Windsor, moving northeast at 20 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  east central Bertie and southwestern Chowan Counties, including the
  following locations... Merry Hill, Mount Gould, Macedonia, Hancock,
  Midway and Edenhouse.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.
&&

LAT...LON 3595 7684 3604 7692 3621 7673 3604 7657
      3603 7660 3605 7661 3606 7662 3605 7662
      3604 7664 3604 7666 3601 7669 3600 7669
TIME...MOT...LOC 2036Z 234DEG 18KT 3603 7684 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

TG
1 follow-up statement
937 
WWUS51 KAKQ 062046
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
446 PM EDT Fri May 6 2022

NCC015-041-062100-
/O.CON.KAKQ.TO.W.0008.000000T0000Z-220506T2100Z/
Bertie NC-Chowan NC-
446 PM EDT Fri May 6 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR EAST
CENTRAL BERTIE AND SOUTHWESTERN CHOWAN COUNTIES...
    
At 445 PM EDT, a severe thunderstorm capable of producing a tornado
was located 9 miles southwest of Valhalla, or 9 miles northeast of
Windsor, moving northeast at 20 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Midway, Merry Hill, Mount Gould, Macedonia, Hancock and Edenhouse. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3597 7679 3607 7688 3621 7673 3604 7657
      3603 7660 3605 7661 3606 7662 3605 7662
      3604 7664 3604 7666 3601 7669 3600 7669
TIME...MOT...LOC 2045Z 234DEG 18KT 3606 7679 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

TG

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at May 6, 4:33 PM EDT, 3 minutes earlier.

Area forecast discussion, May 6, 4:33 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
433 PM EDT Fri May 6 2022

.SYNOPSIS...
A warm front will gradually lift north with a triple point low
riding along the boundary later this evening into tonight. Low
pressure crosses the area during the day on Saturday and then
lingers off the coast through early next week.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
As of 355 PM EDT Friday...

Afternoon weather analysis shows a complex scenario across the
region with one area of low pressure over northern KY and a
secondary area of low pressure developing across the western
Carolinas. A sharpening warm front extends to the east of the
Carolina low. Aloft there is a digging upper trough over southern
IL/IN extending southward into far northern Alabama. Satellite
imagery shows extensive cloud cover to the north of the local area
with clearing spreading north into the region from the south.
Temperatures range from the low 80s across the south to the upper
60s across the NW.

Threat for strong to severe storms is increasing this afternoon as
surface heating and strengthening wind fields aloft overspread the
area. SPC has issued Tornado Watch 187 in effect for the
southeastern 2/3 of the area until 10PM tonight. The main area of
concern in the short term will be any storms that form in
association with the northward-moving warm front. Strong theta-E
advection to the south of this boundary will continue this afternoon
into the evening. Digging upper trough to the west will take on a
negative tilt with time this evening which will foster concentrated
upward motion across the area. Ambient vertical vorticity/backed
surface winds along baroclinic horizontal vorticity will result in a
maximum in effective SRH along and near the surface warm front.
Current expectations are for the warm front to set up somewhere
between US 460 and I-64 late this afternoon into the evening. Any
storms that can tap in to this vorticity-rich environment will have
the greatest potential for tornadoes. Increasing MLCAPE and strong
deep layer shear will result in a larger area where strong to severe
thunderstorms are possible this evening. Severe straight line winds
and hail greater than 1" will be possible with any of the deeper
thunderstorm cores into the early overnight hours. The severe threat
should decrease considerably towards midnight as the boundary layer
stabilizes. Rain with occasional thunder will continue past midnight
before tapering to plain showers late tonight. Overnight low temps
fall into the low to mid 50s N to the mid 60s S.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
As of 355 PM EDT Friday...

Surface low pressure stalls over the eastern half of the area on
Saturday as the upper low continues to move over the area. Cool
temps aloft will result in showers continuing over the northern half
of the area Saturday morning with a relative lull over the SE. Cloud
cover will follow a similar pattern with mostly cloudy skies N and
partly cloudy skies S. Any breaks in the clouds will combine with
cold temps aloft to increase instability Saturday afternoon. While
wind shear will be much less than today, surface instability may
allow for scattered to numerous showers and storms by the afternoon,
especially across the SE. Locally heavy rainfall and the potential
for graupel/small hail will exist in the stronger cores during the
afternoon/early evening. Temperatures will be tricky with the upper
low in the area and an uncertain surface pressure pattern. High
temps across the north may occur in mid to late morning with temps
holding steady or slowly falling thereafter. To the south, temps
will be highly dependent on cloud and shower coverage but areas
south of US 460 could see temps rise into the low 70s with far SE VA
and NE NC rising into the mid 70s. Showers continue into the
overnight with decreasing chances for thunder after sunset. Surface
low pressure moves offshore Saturday night into Sunday with lows
falling into the low 40s W and N and into the mid 50s SE.

Low pressure lingers offshore Sunday and Monday with the highest
PoPs along and near the coast. Extensive cloud cover and high
pressure nosing in from the north will result in a very cool and
dreary Mother's Day. Afternoon high temps will only rise into the
50s for most of the area with a few low 60s possible near the
Albemarle Sound in NC. Continued cloudy and cool Sunday night with
lows in the low 40s W to the low 50s SE. Low pressure lingers into
Monday offshore with continued cool NE winds across the area. Fewer
clouds and the upper low moving farther offshore will allow for
slightly warmer high temps Monday in the 60s for the Piedmont with
upper 50s near the coast.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
As of 355 PM EDT Friday...

Unsettled weather continues through the extended with an upper level
low lingering off the SE coast through late week while high pressure
remains off the New England coastline. This will create prolonged
NNE/NE flow through the week with the highest winds along the coast.
The strongest winds look to be Tues and Wed when gusts to 30-35 mph
will be possible along the coast. The low finally pivots W through
the Carolinas Fri-Sat before dissipating as high pressure builds off
the SE coast. Given the low lingering off the coast, off and on
showers will be possible near the coast Mon night-Wed, spreading
inland by Thurs-Fri as the low pivots W. Given the pattern, expect
temps to remain below average until late week and around average
temps by late week.

Highs in the upper 60s W to lower 60s E (upper 50s E Eastern Shore)
Tues, lower 70s W to mid 60s E (lower 60s E Eastern Shore) Wed, mid
70s W to upper 60s to around 70F E Thurs, and mid to upper 70s Fri.
Lows in the mid 40s W to around 50F E Mon and Tues nights, lower to
mid 50s Wed night, mid to upper 50s Thurs night, and upper 50s to
lower 60s Fri night.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
As of 140 PM EDT Friday...

MVFR ceilings across western portions of the area (including
RIC), VFR everywhere else. Ceilings deteriorate this evening as
low pressure approaches from the W. A few scattered showers
early this afternoon before more widespread showers and
thunderstorms are expected across area terminals later this
afternoon into tonight, as low pressure lifts across the area.
Most likely timing for convection over area terminals would be
20-24z (except for SBY, which would likely be 23-03z). Any
stronger thunderstorms will have the potential to produce
damaging wind gusts and large hail.

OUTLOOK...
Unsettled conditions along with periods of rain/fog tonight/Sat,
with another round of convection possible Sat aftn and evening.
Persistent and rather gusty NE winds develop early next week as
the gradient tightens between the offshore low and high pressure
to the north.

&&

.MARINE...
As of 415 PM EDT Friday...
Complex weather pattern setting up over the next 5 days as a
warm front moves over the waters tonight with showers and
thunderstorms expected to slide over the area ahead of an
approaching storm system that is over the Ohio Valley this
afternoon. Over winds are out of the SE around 10kt and seas are
2 - 3 ft. Winds and seas could be higher in and around any of
the thunderstorms.  The warm front should lift north of the
waters overnight as the area of low pressure moves into Central
VA by Saturday morning. This will allow the winds to briefly
turn to the south about 5 to 10 kt.

Conditions will gradually deteriorate Saturday after and evening
however as the surface low exits off the coast and begins to
strengthen. The area of low pressure will gradually shift slow
SE on Sunday, several hundred miles off east of Cape Hatteras.
Northeast winds are expected to increase over the coastal
waters to 30 to 35 kt with gust to 45 kt and slightly lower over
the Bay and area rivers. At this time, have upgraded the Gale
watch to a Warning for the two northern coastal zones as wave
should reach SCA levels by mid afternoon Saturday and climb to
Gale levels on Saturday night. For the remainder of the area
have left the gale watch in place, adding in Currituck Sound, as
conditions are not expected to reach gale conditions until some
time later Saturday night or Sunday morning. Seas will
gradually be building over the Saturday evening into Sunday time
frame with seas reaching 8 to 13 FT by Sunday evening.

The strong coastal low will linger off the SE US coast Monday
through Wednesday. This will keep the NE flow in place through
the period, but as it drifts farther south, winds should slowly
weaken back to SCA levels, but expect the seas to remain
elevated.

&&

.TIDES/COASTAL FLOODING...
As of 430 AM EDT Friday...

A significant period of coastal flooding is expected beginning
initially Saturday night/early Sunday morning high tide cycle,
but especially the Sunday afternoon high tide cycle, then
continuing into early next week as a large storm system stalls
offshore. Many tidal sites may approach at least moderate flood
stage due to the persistent northeasterly winds. In addition,
large breaking waves will likely lead to dune and beach erosion
later this weekend into early next week.

Still a little early for a Coastal Flood Watch, especially
given uncertainty with the Saturday night/early Sunday morning
high tide cycle, which may only hit minor, then the higher
forecast tides are still 60+ hours out. Regardless, be prepared
for several high tide cycles well above astronomical high tide
late this weekend into early next week.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...Coastal Flood Watch from Sunday afternoon through Monday
     afternoon for NCZ102.
VA...Coastal Flood Watch from Sunday afternoon through Monday
     afternoon for VAZ089-090-093-095>098-100-523>525.
MARINE...Gale Warning from 1 PM Saturday to 6 AM EDT Monday for ANZ650-
     652.
     Gale Watch from Saturday evening through late Sunday night for
     ANZ632>634-654-656-658.
     Gale Watch from Saturday evening through Sunday evening for
     ANZ630-631.

&&

SYNOPSIS...RHR
NEAR TERM...RHR
SHORT TERM...CP/RHR
LONG TERM...RMM
AVIATION...AJB/AM
MARINE...ESS
TIDES/COASTAL FLOODING...
Hazardous weather outlook, May 6, 4:05 PM EDT, 31 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
405 PM EDT Fri May 6 2022

VAZ064-075>077-521-522-072015-
Caroline-Westmoreland-Richmond-Northumberland-Western Essex-
Eastern Essex-
405 PM EDT Fri May 6 2022

This Hazardous Weather Outlook is for east central Virginia,
eastern Virginia and north central Virginia.

.DAY ONE...Tonight.

Showers and thunderstorms are expected this afternoon into tonight.
A few storms may become severe, producing large hail and damaging
winds.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

VAZ519-072015-
Western King and Queen-
405 PM EDT Fri May 6 2022

...TORNADO WATCH 187 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for east central Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

VAZ048-062-084-509>512-517-518-520-072015-
Fluvanna-Goochland-Gloucester-Western Louisa-Eastern Louisa-
Western Hanover-Eastern Hanover-Western King William-
Eastern King William-Eastern King and Queen-
405 PM EDT Fri May 6 2022

...TORNADO WATCH 187 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central Virginia, east
central Virginia and eastern Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

VAZ078-085-086-072015-
Lancaster-Middlesex-Mathews-
405 PM EDT Fri May 6 2022

This Hazardous Weather Outlook is for eastern Virginia.

.DAY ONE...Tonight.

Showers and thunderstorms are expected this afternoon into tonight.
A few storms may become severe, producing large hail and damaging
winds.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

MDZ021>025-VAZ099-100-072015-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Accomack-Northampton-
405 PM EDT Fri May 6 2022

This Hazardous Weather Outlook is for southeast Maryland, eastern
Virginia and southeast Virginia.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ016-017-102-VAZ095-097-098-524-525-072015-
Camden-Western Currituck-Eastern Currituck-Norfolk/Portsmouth-
Chesapeake-Virginia Beach-Newport News-Hampton/Poquoson-
405 PM EDT Fri May 6 2022

...TORNADO WATCH 187 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northeast North Carolina and
southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

NCZ012>015-030>032-VAZ060-061-065>069-079>083-087>090-092-093-096-
513>516-523-072015-
Northampton-Hertford-Gates-Pasquotank-Bertie-Chowan-Perquimans-
Prince Edward-Cumberland-Mecklenburg-Lunenburg-Nottoway-Amelia-
Powhatan-Brunswick-Dinwiddie-Prince George-Charles City-New Kent-
Greensville-Sussex-Surry-James City-Southampton-Isle of Wight-
Suffolk-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
York-
405 PM EDT Fri May 6 2022

...TORNADO WATCH 187 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, east central Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

In the hours before

Special weather statement, May 6, 3:55 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Wakefield VA
355 PM EDT Fri May 6 2022

NCZ030-062030-
Bertie NC-
355 PM EDT Fri May 6 2022

...A strong thunderstorm will impact portions of southeastern Bertie
County through 430 PM EDT...

At 355 PM EDT, Doppler radar was tracking a strong thunderstorm near
Williamston, moving northeast at 45 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Windsor, Midway, Merry Hill, Woodard and Edenhouse.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

A Tornado Watch remains in effect until 1000 PM EDT for northeastern
North Carolina.

&&

LAT...LON 3586 7704 3588 7703 3589 7704 3589 7702
      3591 7703 3608 7677 3602 7670 3601 7671
      3601 7670 3600 7669 3587 7690 3589 7692
      3590 7694 3586 7701
TIME...MOT...LOC 1955Z 221DEG 37KT 3592 7703

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH

Miller
Special weather statement, May 6, 4:16 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Wakefield VA
416 PM EDT Fri May 6 2022

NCZ030-031-062100-
Bertie NC-Chowan NC-
416 PM EDT Fri May 6 2022

...Strong thunderstorms will impact portions of Bertie and
southwestern Chowan Counties through 500 PM EDT...

At 416 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Aulander to near Windsor to 7 miles east
of Williamston. Movement was east at 20 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Windsor, Powellsville, Colerain, Cape Colony, Midway, Askewville,
Goose Pond, Whites Crossroads, Merry Hill, Edenhouse, Republican,
Trap, Mount Gould, Hancock, Burden, Wakelon, Woodard, Rosemead,
Macedonia and Buena Vista.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

A Tornado Watch remains in effect until 1000 PM EDT for northeastern
North Carolina.

&&

LAT...LON 3589 7692 3590 7694 3586 7701 3601 7706
      3614 7715 3625 7687 3624 7677 3605 7657
      3601 7655 3601 7658 3606 7662 3604 7664
      3604 7666 3593 7674 3594 7669 3593 7669
      3587 7676 3589 7683 3586 7683 3585 7690
TIME...MOT...LOC 2016Z 269DEG 19KT 3615 7709 3604 7696 3589 7693

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...45 MPH

TG
Local storm report, May 6, 4:27 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
427 PM EDT FRI MAY 6 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             1 SSW LASKER            36.33N 77.32W
05/06/2022  M1.00 INCH       NORTHAMPTON        NC   TRAINED SPOTTER

&&

APM

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 3:26 PM EDTSevere Thunderstorm WarningAKQBertie49 min
May 6, 3:49 PM EDTSevere Thunderstorm WarningAKQBertie, Hertford, Northampton26 min
May 6, 3:55 PM EDTSpecial Weather StatementAKQBertie35 min
May 6, 4:10 PM EDTCoastal Flood WatchAKQCurrituck37 hr
May 6, 4:13 PM EDTSevere Thunderstorm WarningAKQBertie, Gates, Hertford32 min
May 6, 4:16 PM EDTSpecial Weather StatementAKQBertie44 min
May 6, 4:20 PM EDTSevere Thunderstorm WarningAKQHertford, Northampton40 min
May 6, 4:41 PM EDTSevere Thunderstorm WarningAKQGates, Hertford, Northampton49 min
May 6, 4:59 PM EDTSevere Thunderstorm WarningAKQNorthampton46 min
May 6, 5:00 PM EDTTornado WarningAKQBertie, Chowan, Perquimans30 min
May 6, 5:30 PM EDTSevere Thunderstorm WarningAKQCamden, Chowan, Gates, Pasquotank, Perquimans30 min
May 6, 5:45 PM EDTSpecial Weather StatementAKQNorthampton60 min
May 6, 5:56 PM EDTSpecial Weather StatementAKQCamden49 min
May 6, 6:15 PM EDTSevere Thunderstorm WarningAKQBertie, Hertford, Northampton45 min
May 6, 6:34 PM EDTSevere Thunderstorm WarningAKQNorthampton29 min
May 6, 6:39 PM EDTSpecial Weather StatementAKQBertie51 min
May 6, 6:46 PM EDTSevere Thunderstorm WarningAKQGates, Hertford44 min
May 6, 7:14 PM EDTAreal Flood AdvisoryAKQHertford, Northampton3 hr
May 6, 7:15 PM EDTTornado WarningAKQBertie, Chowan, Gates, Hertford30 min
May 6, 7:36 PM EDTSpecial Weather StatementAKQGates24 min
May 6, 7:45 PM EDTSevere Thunderstorm WarningAKQCamden, Currituck, Gates, Pasquotank45 min

Nearby

Tornado Warnings in North Carolina, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.